Hail, Genesee
- When
- June 8, 2:33 PM EST
- Where
- Genesee County, Clio
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.183, -83.717
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jun 8, 12:15 PM EST, 2 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 115 PM EDT THU JUN 8 2006 .AVIATION... TEMPERATURES AT/OR APPROACHING CONVECTIVE TEMPERATURE WITH EXTENSIVE CU DEVELOPMENT OCCURRING OVER SOUTHERN LOWER MICHIGAN. LEFT EXIT REGION OF STRONG UPPER LEVEL JET...COUPLED WITH DECENT INSTABILITY SHOULD LEAD TO SCATTERED THUNDERSTORMS LATE THIS AFTERNOON/EARLY THIS EVENING ACROSS SOUTHEAST MICHIGAN. WILL HOLD OFF MENTIONING STRONG WIND GUSTS IN THE TAFS (FROM THUNDERSTORMS) UNTIL MORE CONCLUSIVE EVIDENCE IS INDICATED FOR A SPECIFIC TAF SITE. OTHERWISE...EXPECT VFR CONDITIONS FOR THE TAF PERIOD. THERE IS A CONCERN FOR MVFR CEILINGS TOMORROW MORNING AS COOL NORTHEAST FLOW COMES OFF LAKE HURON. KEPT CEILINGS JUST ABOVE 3000 FEET FOR NOW. && .UPDATE...ISSUED AT 1045 AM SHORTWAVE TO DROP INTO NORTHERN LOWER MICHIGAN/LAKE HURON THIS AFTERNOON WITH 500 MB COLD POOL (-18 TO -19 C) MOVING ACROSS LAKE HURON. MODIFYING OUR 12Z DTX SOUNDING BASED ON A HIGH OF 81/57 DEGREES...AND LOWERING MID LEVEL TEMPS BASED OFF 12Z APX SOUNDING...YIELDS SURFACE BASED CAPES OF 1500 J/KG. THIS IS CONCERNING BASED ON THE STRONG WIND FIELDS ASSOCIATED WITH THE SHORTWAVE...AS 60-70 KNOT JET AT 500MB NOSES INTO SOUTHERN LOWER MICHIGAN. ALTHOUGH SURFACE CONVERGENCE LOOKS TO BE WEAK...GENERAL ASCENT OUT AHEAD OF THE WAVE SHOULD ALLOW FOR A FEW STORMS TO DEVELOP. WILL UPDATE HWO TO MENTION THE POSSIBILITY OF ISOLATED SEVERE BASED ON THE STRONG WIND FIELDS AND POTENTIALLY ADEQUATE INSTABILITY. && .SHORT TERM...TODAY AND TONIGHT...ISSUED AT 357 AM THE AREA REMAINS UNDER A STREAM OF MOISTURE WHICH IS FUNNELING DOWN THE BACKSIDE OF A LARGE UPPER LOW CENTERED ALONG THE EAST COAST. W/ ANOTHER RATHER SUBSTANTIAL SHORTWAVE APPROACHING (PER WATER VAPOR IMAGERY) FROM THE NORTHWEST...WOULD EXPECT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON. LOW LEVEL MOISTURE HAS NOT DROPPED OFF AT ALL SINCE YESTERDAY...SO MODEST INSTABILITY IS ALSO EXPECTED. WILL UP POPS FROM THE SAGINAW VALLEY SOUTH/SOUTHEAST INTO PARTS OF METRO DETROIT NORTH OF M 59 OR SO. THIS ACTIVITY WILL BE FOCUSED IN THE AFTERNOON AS LIFT FROM THE APPROACHING SHORTWAVE SPREADS SOUTH INTO THE AREA AND DAYTIME HEATING BRINGS THE PEAK INSTABILITY. WILL KEEP THIS MENTION OF SHOWERS/THUNDERSTORMS IN THE FORECAST INTO THE EARLY EVENING (00Z OR SO) AS IT TAKES SOME TIME TO COMPLETELY DISSIPATE. TEMPERATURES TODAY WILL BE HIGHLY DEPENDENT ON THE AMOUNT OF MID LEVEL CLOUDINESS. WITH QUITE A FEW BREAKS IN THIS CLOUD DECK NOTED THROUGH NORTHERN LOWER MICHIGAN...FEEL PRETTY CONFIDENT THAT THE AREA WILL SEE A FAIR AMOUNT OF SUN THIS MORNING...AND WILL KEEP THE HIGH TEMPERATURES IN THE 75-80 DEGREE RANGE. AM SOMEWHAT NERVOUS ABOUT THIS GIVEN YESTERDAY/S FAILURE TO WARM ANY MORE THAN 70-75 IN A MOSTLY CLOUDY REGIME. WITH CLEARING EXPECTED TO ENSUE TONIGHT IN THE WAKE OF THIS SHORTWAVE...TEMPERATURES SHOULD DROP BACK INTO THE 50S IN MOST AREAS AND WILL NOT CHANGE THIS ASPECT OF THE FORECAST AT ALL. && .LONG TERM...FRIDAY THROUGH WEDNESDAY...ISSUED AT 357 AM 00Z RUNS CONTINUE THE TREND OF THE 00Z RUNS TOWARD MORE CONSOLIDATED ENERGY DIVING DOWN THE BACK SIDE OF THE EASTERN TROUGH...LEADING TO A STRONGER AND SOMEWHAT FARTHER WEST CUTOFF OVER THE NORTHEAST. THIS WILL ALLOW THE CANADIAN HIGH TO DOMINATE ACROSS THE NORTHERN GREAT LAKES THROUGH MUCH OF THE WEEKEND...WHICH WILL LEAD TO DRIER BUT COOLER CONDITIONS. COLD ADVECTION WILL CONTINUE FRIDAY INTO SATURDAY...STRENGTHENING THE BAROCLINIC ZONE BUT SUPPRESSING IT FARTHER SOUTH. CONVECTION THAT DEVELOPS ACROSS THE PLAINS SHOULD TRACK EAST-SOUTHEAST ALONG THE BOUNDARY...REMAINING SOUTH OF THE CWA. COULD SEE SOME DEBRIS CLOUDS ACROSS THE SOUTH...BUT WITH DRY HIGH PRESSURE ACROSS THE NORTHERN GREAT LAKES THERE SHOULD STILL BE A FAIR AMOUNT OF SUN ELSEWHERE. SYSTEM MOVING IN FROM THE PACIFIC WILL HELP TO FLATTEN THE RIDGE OVER THE CENTRAL CONUS. HOWEVER...WITH THE DOWNSTREAM LOW OVER THE CANADIAN MARITIMES IT LOOKS AS THOUGH WE MAY HOLD ONTO SOME DEGREE OF NORTHWESTERLY FLOW INTO EARLY NEXT WEEK. THE PACIFIC ENERGY WILL ACTUALLY BECOME ABSORBED BY THE DOWNSTREAM SYSTEM...EDGING IT NORTHWARD AND CREATING A BROAD AREA OF LOW PRESSURE ACROSS QUEBEC. IT LOOKS LIKE OUT MAIN CHANCES FOR PRECIP WILL BE CONVECTION THAT DEVELOPS ALONG THE SOUTHERN EDGE OF THE WESTERLIES...BUT WITH GRIDSCALE FEEDBACK PROBLEMS CONTINUING TO CAUSE PROBLEMS WITH THE EXTENDED MODEL SOLUTIONS. HOWEVER BASED ON THE DEEPER DOWNSTREAM LOW AND STRONGER SURFACE HIGH OVER THE REGION...FEEL THAT THE BAROCLINIC ZONE WILL STAY SUPPRESSED SOUTH FOR LONGER. THEREFORE WILL REMOVE PRECIP FROM THE SUNDAY NIGHT/MONDAY FORECAST. GFS QPF FIELD WOULD ACTUALLY SUPPORT A DRY FORECAST UNTIL WEDNESDAY. HOWEVER...HIGH PRESSURE STARTS TO WEAKEN AND THE FRONT MAY EDGE NORTHWARD ALLOWING CONVECTION TO MAKE IT INTO SOUTHEAST MICHIGAN. TOO MUCH UNCERTAINTY WITH DETAILS IN THIS TYPE OF PATTERN...SO WILL KEEP LOW CHANCE POPS FOR TSRA STARTING MONDAY NIGHT AND RUNNING THROUGH THE END OF THE FORECAST PERIOD. THE TREND TOWARD THE STRONGER HIGH/FARTHER SOUTH FRONT ALSO LEADS TO A COLDER AIRMASS ACROSS THE GREAT LAKES. DROPPED TEMPERATURES A FEW MORE DEGREES THIS WEEKEND...AND SLOWED THE WARMUP THROUGH THE REST OF THE EXTENDED...ONLY APPROACHING NORMAL BY MID WEEK. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION.....SF SHORT TERM...DG LONG TERM....BRAVENDER UPDATE.......SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1100 AM EDT THU JUN 8 2006 MIZ047>049-053>055-060>063-068>070-075-076-082-083-091000- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 1100 AM EDT THU JUN 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EARLY THIS EVENING AS AN UPPER LEVEL DISTURBANCE...AND ASSOCIATED WEAK COLD FRONT...TRACKS THROUGH THE AREA. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE AS STORMS TRACK TO THE SOUTHEAST AT 30 MPH. THE MAIN HAZARD LOOKS TO BE DAMAGING WIND GUSTS OF 60 MPH. HOWEVER...HAIL UP TO INCH IN DIAMETER CAN NOT BE RULED OUT AS WELL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE FOR THUNDERSTORMS WILL RETURN TO SOUTHEAST MICHIGAN ON MONDAY AS A WARM FRONT SLOWLY APPROACHES THE AREA. THIS CHANCE OF STORMS WILL PERSIST INTO WEDNESDAY AS THIS FRONT LIFTS NORTH INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-091000- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI- 1100 AM EDT THU JUN 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN WATERS OF LAKE ERIE AND LAKE HURON. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING AS AN UPPER LEVEL DISTURBANCE...AND THE ASSOCIATED COLD FRONT...TRACKS THROUGH THE AREA. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE AS STORMS TRACK TO THE SOUTHEAST AT 30 MPH. THE MAIN HAZARD LOOKS TO BE DAMAGING WIND GUSTS OF 60 MPH. HOWEVER...HAIL UP TO INCH IN DIAMETER CAN NOT BE RULED OUT AS WELL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE FOR THE LAKE HURON NEARSHORE FRIDAY. IN ADDITION...AN ONSHORE FLOW WILL STRENGTHEN ON FRIDAY AND CONTINUE INTO SATURDAY...INCREASING THE CHANCE FOR RIP CURRENTS. THE CHANCE FOR THUNDERSTORMS WILL RETURN TO SOUTHEAST MICHIGAN ON MONDAY AS A WARM FRONT SLOWLY APPROACHES THE AREA. THIS CHANCE OF STORMS WILL PERSIST INTO WEDNESDAY AS THIS FRONT LIFTS NORTH INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
The Detroit radar (KDTX), 57 km away, was scanning. The volume nearest the first event began at 19:34 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2006Every state in 2006This day in weather historyWarnings in Michigan, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518477, 5518423, 5518476.